Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

act2964

Trulicity, etc.

Recommended Posts

act2964

Hello all. I had been on Bydureon but gave it up because of the LARGE needle size. I just got to where I put off the injection each week until I wasn't injecting at all. I was then put on Trulicity which is much better as far as needle size and no mixing! I know that Trulicity, Byetta, Bydureon, etc. can cause some nausea and vomiting when first started. I do have occasional nausea, nothing major, and some occasional vomiting. More often, though, I have this dry heaving (just maybe 2 or 3 "heaves") out of the blue with no nausea and most times no vomiting. It's very strange. I'll be fine doing whatever and then dry heave. Of course, I run to a bathroom or trash receptacle just in case. More times than not, though, it's just the heaving. It seems to mostly happen when I first get up for the day, which for me is like 1 or 2 p.m. (2nd shift work). I experienced the same with Bydureon also. Last year, I had a gallbladder ultrasound, gastric emptying study, and some other tests which found nothing wrong with me as far as my GI system. Just wondering if anyone else experiences this weirdness with this class of drugs. I'm also on Levemir 50 units and Invokamet 150/500 mg. 

Share this post


Link to post
Share on other sites
GrammaBear

What does your doctor say about you having the dry heaves?  Is he/she concerned at all?  How much does this problem bother you?  If it was me having the dry heaves would be a deal breaker and I might well be tempted to ask the doctor for a rapid acting insulin to go with the Levemir.  Working 2nd shift isn't exactly easy but does present some unique problems. 

Share this post


Link to post
Share on other sites
TX_Clint

This may sound off or too simplistic but check for a touch of sinus drainage occurring when you sleep. This is easy to have from just minor allergies. I have a dust allergy and every time the maid cleans I get a bit of a heave the next morning. I also take zyrtec every night to keep my allergies in check and this has helped a lot.

 

Just a maybe.

Share this post


Link to post
Share on other sites
act2964

GrammaBear, my endocrinologist didn't seem too concerned about it. My gastroenterologist (I have Crohn's too) does not believe it to be Crohn's related, and he is the doc who ordered the GI studies, gallbladder ultrasound, and gastric emptying study which showed nothing abnormal. My PCP thinks it could be anxiety/stress related. It's also been mentioned to me that it could be because I'm hungry/empty. The Invokamet and Trulicity both decrease my appetite, and I sometimes just have to force myself to eat something even if I'm not hungry. Lately I've been trying to eat smaller, more frequent meals. Oh, and the endo said we may be looking at fast-acting insulin very soon. He's just trying me on these other drugs I think to see if they help me lose some weight.

 

TX_Clint, I definitely do have sinus drainage at times. Sometimes I know it is the coughing and trying to "clear" that causes me to gag. Not sure if the two are related, but I have considered seeing an ENT doc about it.

 

Thanks for the replies.

Share this post


Link to post
Share on other sites
act2964

Well, I just did some more internet surfing and used the word "retching" instead of "dry heaving." I guess Google didn't see those as the same. Anyway, I found that, yes, it can be a reaction to Bydureon, Byetta, Victoza, and Trulicity. Hopefully, my body will get used to Trulicity soon!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.